Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 51, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 16, 2005, 5:49 PM EDT for Broward County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 16, 2005, 6:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:57 PM EDT | HAIL 0.75 | Davie, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 162150 SVRMFL FLC011-162245- /O.NEW.KMFL.SV.W.0051.050616T2149Z-050616T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 549 PM EDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 645 PM EDT * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PLANTATION AND DAVIE...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... LAUDERDALE LAKES BY 600 PM EDT NORTH LAUDERDALE BY 610 PM EDT WILTON MANORS BY 615 PM EDT OAKLAND PARK BY 620 PM EDT LAUDERDALE BY THE SEA BY 625 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2612 8041 2599 8027 2618 7997 2632 8016 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 162210 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 608 PM EDT THU JUN 16 2005 FLC011-162245- /O.CON.KMFL.SV.W.0051.000000T0000Z-050616T2245Z/ BROWARD FL- 608 PM EDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR EASTERN BROWARD COUNTY... AT 606 PM EDT...A HAM RADIO OPERATOR REPORTED NICKEL SIZE HAIL AT FLAMINGO ROAD IN DAVIE AT 557 PM. THIS STORM WAS NOW LOCATED NEAR PLANTATION...MOVING NORTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUDERHILL...TAMARAC...LAUDERDALE LAKES...FORT LAUDERDALE...PORT EVERGLADES...NORTH LAUDERDALE...FORT LAUDERDALE BEACH...WILTON MANORS...OAKLAND PARK...MARGATE...LAUDERDALE BY THE SEA...COCONUT CREEK...SEA RANCH LAKES...POMPANO BEACH...LIGHTHOUSE POINT AND POMPANO BEACH AIRPORT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2612 8041 2599 8027 2618 7997 2632 8016 $$ GARCIA
000 WWUS52 KMFL 162244 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 641 PM EDT THU JUN 16 2005 FLC011-162251- /O.EXP.KMFL.SV.W.0051.000000T0000Z-050616T2245Z/ BROWARD FL- 641 PM EDT THU JUN 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY WILL BE ALLOWED TO EXPIRE AT 645 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAVE WEAKENED AND IS EXPECTED TO MOVE OUT OF THE AREA. HOWEVER...STRONG STORMS WILL CONTINUE TO AFFECT THIS AREA WITH VERY HEAVY RAINS...EXCESSIVE LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. MINOR FLOODING OF LOW LYING AND POORLY DRAINED AREAS IS ALSO POSSIBLE. LAT...LON 2612 8041 2599 8027 2618 7997 2632 8016 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:24 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 16, 2:24 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT THU JUN 16 2005 .DISCUSSION...EASTERN U.S. TROUGH WILL DIG SOUTH OVER THE NEXT FEW DAYS. RESULTING WESTERLY STEERING FLOW OVER SOUTH FLORIDA WILL HELP INCREASE CHANCES FOR SHOWERS/STORMS EAST COAST ZONES. SURFACE PRESSURE GRADIENT WILL REMAIN VERY WEAK ALLOWING FOR DEVELOPMENT OF ACTIVE SEABREEZES EACH DAY. MODELS INDICATING A DECREASE IN PRECIPITABLE WATER ACROSS THE REGION ON SATURDAY AND GFS MOS GUIDANCE SHOWING ONLY 30 PERCENT POPS. WILL KEEP FORECAST POPS SLIGHTLY HIGHER GIVEN DEEP TROUGHING AND ACTIVE SEABREEZES. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND. UPPER TROUGH FLATTENS A BIT NEXT WEEK...BUT FOR THE MOST PART REMAINS NEARBY MAINTAINING NORTHWEST STEERING FLOW OVER SOUTH FLORIDA. SURFACE RIDGE WILL BUILD BACK OVER FLORIDA PRODUCING EASTERLY FLOW LOWER LEVELS. DIFFICULT TO PREDICT AT THIS TIME FAVORED AREAS FOR PRECIPITATION IN THIS REGIME. WILL KEEP SCATTERED POPS ALL ZONES THROUGH THURSDAY. TEMPERATURES WILL REMAIN ABOUT NORMAL. && .MARINE...WINDS/SEAS WILL REMAIN LIGHT INTO EARLY NEXT WEEK. NO HIGHLIGHTS. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 76 91 / 20 50 20 40 FORT LAUDERDALE 76 91 76 90 / 20 50 20 40 MIAMI 76 92 76 91 / 20 50 20 40 NAPLES 77 89 76 89 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 16, 12:02 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1202 PM EDT THU JUN 16 2005 FLZ063-066>068-070>075-171600- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 1158 AM EDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA THIS AFTERNOON. STORMS WILL BE SLOW MOVING AND CAPABLE OF LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. FLZ069-171600- WESTERN COLLIER- 1158 AM EDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 16, 3:56 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT THU JUN 16 2005 FLZ074-162045- DADE METROPOLITAN- 356 PM EDT THU JUN 16 2005 AT 354 DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS WITH WIND GUST TO 50 MPH JUST NORTH OF HOMESTEAD AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE OVER U.S. 1 AND INTO GOULDS...CUTLER RIDGE AND PERRINE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.